Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I take it?

My doctor prescribed me Zoloft for my anxiety. I'm scared to take it. Any advice?

Answer Question
 
Anonymous

Asked by Anonymous at 3:40 PM on Dec. 6, 2008 in Health

Answers (6)
  • No reason to be scared. It will take approx. 3-4 weeks for you to see a difference. The main side effect is weight gain. The minor side effect is possibly diarrhea for about a week or so until your body gets use to it.
    Southerncharmes

    Answer by Southerncharmes at 3:52 PM on Dec. 6, 2008

  • I would be scared to take that stuff too...did you do all the reading you could on the stuff? I would never recommend taking any drugs without reading about it for yourself. Do you have other forms of therapy that you're going to take in addition to the drug?
    Anonymous

    Answer by Anonymous at 4:13 PM on Dec. 6, 2008

  • Any medication for anxiety (depression etc.) will work best if it is taken along with counseling. Maybe you can start the counseling and this can be the first "issue" that you tackle!
    maggiemom2000

    Answer by maggiemom2000 at 5:12 PM on Dec. 6, 2008

  • Zoloft is an effective anti-depressant. All medications have side effects, but for adults, Zoloft is relatively safe. The problems that have been encountered with it have usually been in teenagers, not adults. I also agree with maggiemom....counseling coupled with medication produces the best results in relieving depression/anxiety. Also, southerncharmes is correct....it does take about 4 weeks for the drug to reach a therapeutic level in your system. Hope you feel better soon. Blessings~
    RettsMom

    Answer by RettsMom at 10:29 PM on Dec. 6, 2008

  • i used to take zoloft, the biggest side effect i noticed was a decreased sex drive
    it is quite effective for depression and anxiety if it is just that and nothing more (it threw me into a manic phase, though), there is no reason to be scared to take it
    that said, read as much as you can about it (or any other drug your dr wants you to take) and do go to counseling as well, it will help!
    good luck, and many blessings!
    bi-polarmommy

    Answer by bi-polarmommy at 11:15 PM on Dec. 6, 2008

  • Coming off any SSRI is a pain so if you do take it, please be careful of the side effects and withdrawal symptoms.
    Anonymous

    Answer by Anonymous at 2:02 AM on Dec. 8, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
is this normal or ok?

Next question overall (Babies (0-12 months))
how much is to much?

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN